Large deviations for voter model occupation times in two dimensions
Annales de l'I.H.P. Probabilités et statistiques, Volume 45 (2009) no. 2, pp. 577-588.

We study the decay rate of large deviation probabilities of occupation times, up to time t, for the voter model η: ℤ2×[0, ∞)→{0, 1} with simple random walk transition kernel, starting from a Bernoulli product distribution with density ρ∈(0, 1). In [Probab. Theory Related Fields 77 (1988) 401-413], Bramson, Cox and Griffeath showed that the decay rate order lies in [log(t), log2(t)]. In this paper, we establish the true decay rates depending on the level. We show that the decay rates are log2(t) when the deviation from ρ is maximal (i.e., η≡0 or 1), and log(t) in all other situations. This answers some conjectures in [Probab. Theory Related Fields 77 (1988) 401-413] and confirms nonrigorous analysis carried out in [Phys. Rev. E 53 (1996) 3078-3087], [J. Phys. A 31 (1998) 5413-5429] and [J. Phys. A 31 (1998) L209-L215].

On étudie le taux de décroissance des probabilités de grandes déviations des temps d'occupation, jusqu'à l'instant t, du modèle du votant η: ℤ2×[0, ∞)→{0, 1} ayant le noyau de transition d'une marche aléatoire simple et partant d'une distribution produit de Bernoulli de paramètre ρ∈(0, 1). Dans [Probab. Theory Related Fields 77 (1988) 401-413], Bramson, Cox et Griffeath ont montré que l'ordre du taux de décroissance se situe dans [log(t), log2(t)]. Dans cet article, nous établissons les taux de décroissance exacts dépendant du niveau. On prouve que les taux de décroissance sont log2(t) lorsque la déviation de ρ est maximale (i.e., η≡0 ou 1), et log(t) dans toutes les autres situations. Ceci répond à une conjecture de [Probab. Theory Related Fields 77 (1988) 401-413] et confirme l'analyse non rigoureuse effectuée dans [Phys. Rev. E 53 (1996) 3078-3087], [J. Phys. A 31 (1998) 5413-5429] et [J. Phys. A 31 (1998) L209-L215].

DOI: 10.1214/08-AIHP178
Classification: 60F10,  60K35,  60J25
Keywords: voter model, large deviations
@article{AIHPB_2009__45_2_577_0,
     author = {Maillard, G. and Mountford, T.},
     title = {Large deviations for voter model occupation times in two dimensions},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     pages = {577--588},
     publisher = {Gauthier-Villars},
     volume = {45},
     number = {2},
     year = {2009},
     doi = {10.1214/08-AIHP178},
     zbl = {1173.60342},
     mrnumber = {2521414},
     language = {en},
     url = {http://www.numdam.org/articles/10.1214/08-AIHP178/}
}
TY  - JOUR
AU  - Maillard, G.
AU  - Mountford, T.
TI  - Large deviations for voter model occupation times in two dimensions
JO  - Annales de l'I.H.P. Probabilités et statistiques
PY  - 2009
DA  - 2009///
SP  - 577
EP  - 588
VL  - 45
IS  - 2
PB  - Gauthier-Villars
UR  - http://www.numdam.org/articles/10.1214/08-AIHP178/
UR  - https://zbmath.org/?q=an%3A1173.60342
UR  - https://www.ams.org/mathscinet-getitem?mr=2521414
UR  - https://doi.org/10.1214/08-AIHP178
DO  - 10.1214/08-AIHP178
LA  - en
ID  - AIHPB_2009__45_2_577_0
ER  - 
%0 Journal Article
%A Maillard, G.
%A Mountford, T.
%T Large deviations for voter model occupation times in two dimensions
%J Annales de l'I.H.P. Probabilités et statistiques
%D 2009
%P 577-588
%V 45
%N 2
%I Gauthier-Villars
%U https://doi.org/10.1214/08-AIHP178
%R 10.1214/08-AIHP178
%G en
%F AIHPB_2009__45_2_577_0
Maillard, G.; Mountford, T. Large deviations for voter model occupation times in two dimensions. Annales de l'I.H.P. Probabilités et statistiques, Volume 45 (2009) no. 2, pp. 577-588. doi : 10.1214/08-AIHP178. http://www.numdam.org/articles/10.1214/08-AIHP178/

[1] E. Ben-Naim, L. Frachebourg and P. L. Krapivsky. Coarsening and persistence in the voter model. Phys. Rev. E 53 (1996) 3078-3087.

[2] M. Bramson, J. T. Cox and D. Griffeath. Occupation time large deviations of the voter model. Probab. Theory Related Fields 77 (1988) 401-413. | MR | Zbl

[3] P. Clifford and A. Sudbury. A model for spatial conflict. Biometrika 60 (1973) 581-588. | MR | Zbl

[4] J. T. Cox. Some limit theorems for voter model occupation times. Ann. Probab. 16 (1988) 1559-1569. | MR | Zbl

[5] J. T. Cox and D. Griffeath. Occupation time limit theorems for the voter model. Ann. Probab. 11 (1983) 876-893. | MR | Zbl

[6] J. T. Cox and D. Griffeath. Diffusive clustering in the two dimensional voter model. Ann. Probab. 14 (1986) 347-370. | MR | Zbl

[7] I. Dornic and C. Godrèche. Large deviations and nontrivial exponents in coarsening systems. J. Phys. A 31 (1998) 5413-5429. | MR | Zbl

[8] R. Durrett. Lecture Notes on Particle Systems and Percolation. Belmont, Wadsworth, CA, 1988. | MR | Zbl

[9] R. Durrett. Probability: Theory and Examples, 3rd edition. Duxbury Press, Belmont, CA, 2005. | MR | Zbl

[10] F. Den Hollander. Large Deviations. Fields Institute Monographs 14. Amer. Math. Soc., Providence, RI, 2000. | MR | Zbl

[11] R. A. Holley and T. M. Liggett. Ergodic theorems for weakly interacting infinite systems and the voter model. Ann. Probab. 3 (1975) 643-663. | MR | Zbl

[12] M. Howard and C. Godrèche. Persistence in the voter model: Continuum reaction-diffusion approach. J. Phys. A 31 (1998) L209-L215. | MR | Zbl

[13] G. F. Lawler. Intersections of Random Walks. Birkhäuser, Boston, 1991. | MR | Zbl

[14] T. M. Liggett. Interacting Particle Systems. Grundlehren der Mathematischen Wissenschaften 276. Springer, New York, 1985. | MR | Zbl

Cited by Sources: